Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 95, NWS Fort Worth, TX

May 20, 2016Henderson County, Navarro County, Texas

NWS Fort Worth, TX issued this river flood warning at May 20, 2016, 8:18 AM CDT for Henderson County, Navarro County, Texas. It took effect at May 20, 2016, 11:47 PM CDT. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
May 20, 2016, 8:18 AM CDT (13:18 UTC)
In effect from
May 20, 2016, 11:47 PM CDT
Expired
May 23, 2016, 4:00 AM CDT
In force
52 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Henderson County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 118 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River at Trinidad (TDDT2). The gauge peaked at 32.22 ft at May 21, 2016, 4:00 PM CDT.

actionminormoderate2530354005/2005/2105/2205/2305/24
Action stage
31 ft
Minor stage
33 ft
Moderate stage
40 ft
Major stage
46 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08062700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

843 
WGUS44 KFWD 201318
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
818 AM CDT FRI MAY 20 2016

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Trinity River At Trinidad Affecting Henderson and Navarro Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC213-349-210118-
/O.NEW.KFWD.FL.W.0095.160521T0447Z-160523T0900Z/
/TDDT2.1.ER.160521T0447Z.160522T0600Z.160522T2100Z.NO/
818 AM CDT FRI MAY 20 2016

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Trinity River At Trinidad.
* from this evening to late Sunday night...Or until the warning is 
  cancelled.
* At 0800 AM Friday the stage was 31.68 feet.
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Friday night 
  and continue to rise to a crest near 34 feet by Sunday after 
  midnight. The river should fall below flood stage by late Sunday 
  afternoon.

&&
 
LAT...LON 3219 9626 3206 9613 3207 9600 3223 9613

$$
4 follow-up statements
184 
WGUS84 KFWD 202332
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT FRI MAY 20 2016

...The Flood Warning continues for the following areas in Texas...
 
  Trinity River At Trinidad Affecting Henderson and Navarro Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC213-349-211132-
/O.EXT.KFWD.FL.W.0095.160521T1535Z-160523T0712Z/
/TDDT2.1.ER.160521T1535Z.160522T0600Z.160522T1912Z.NO/
632 PM CDT FRI MAY 20 2016

The Flood Warning continues for
  The Trinity River At Trinidad.
* At 6 PM Friday the stage was 31.93 feet.
* Flood stage is 33 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by late 
  Saturday morning and crest near 34 feet by Sunday after midnight. 
  The river should fall below flood stage by Sunday afternoon.
* At 33 feet, Minor flooding will occur along the right bank of river.
  Low woodlands for one mile along right bank will begin to flood.

&&
 
LAT...LON 3219 9626 3206 9613 3207 9600 3223 9613

$$
049 
WGUS84 KFWD 210116
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
816 PM CDT FRI MAY 20 2016

...The Flood Warning continues for the following areas in Texas...
 
  Trinity River At Trinidad Affecting Henderson and Navarro Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC213-349-211316-
/O.EXT.KFWD.FL.W.0095.160521T2229Z-160523T0800Z/
/TDDT2.1.ER.160521T2229Z.160522T0600Z.160522T2000Z.NO/
816 PM CDT FRI MAY 20 2016

The Flood Warning continues for
  The Trinity River At Trinidad.
* At 0800 PM Friday the stage was 31.96 feet.
* Flood stage is  33 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by late 
  Saturday afternoon and crest near  33 feet by Sunday after 
  midnight. The river should fall below flood stage by Sunday 
  afternoon.

&&
 
LAT...LON 3219 9626 3206 9613 3207 9600 3223 9613

$$
166 
WGUS84 KFWD 211326
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
826 AM CDT SAT MAY 21 2016

...The Flood Warning continues for the following areas in Texas...
 
  Trinity River At Trinidad Affecting Henderson and Navarro Counties 

...The Flood Warning continues for the following areas in Texas...
  Little River Near Rockdale Affecting Milam County 
  Little River At Cameron Affecting Milam County 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC213-349-220126-
/O.EXT.KFWD.FL.W.0095.160522T0429Z-160523T0600Z/
/TDDT2.1.ER.160522T0429Z.160522T1200Z.160522T1800Z.NO/
826 AM CDT SAT MAY 21 2016

The Flood Warning continues for
  The Trinity River At Trinidad.
* At 0800 AM Saturday the stage was 32.15 feet.
* Flood stage is  33 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  Saturday night and crest near  33 feet by Sunday morning. The river
  should fall below flood stage by Sunday afternoon.
* At 33 feet, Minor flooding will occur along the right bank of river.
  Low woodlands for one mile along right bank will begin to flood.

&&
 
LAT...LON 3219 9626 3206 9613 3207 9600 3223 9613

$$

TXC331-220125-
/O.CON.KFWD.FL.W.0093.000000T0000Z-160522T0732Z/
/RLRT2.2.ER.160519T2321Z.160520T2030Z.160521T1932Z.NO/
826 AM CDT SAT MAY 21 2016

The Flood Warning continues for
  The Little River Near Rockdale.
* At 0715 AM Saturday the stage was 33.53 feet.
* Flood stage is  30 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by Saturday afternoon.
* At 33 feet, Moderate lowland flooding is expected along both banks.

&&
 
LAT...LON 3075 9715 3071 9703 3074 9696 3083 9707
      3078 9707

$$

TXC331-220125-
/O.CON.KFWD.FL.W.0094.000000T0000Z-160522T0947Z/
/CMNT2.2.ER.160520T1430Z.160520T2154Z.160521T2147Z.NO/
826 AM CDT SAT MAY 21 2016

The Flood Warning continues for
  The Little River At Cameron.
* At 0815 AM Saturday the stage was 32.45 feet.
* Flood stage is  30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by late Saturday afternoon.

&&
 
LAT...LON 3074 9696 3088 9686 3091 9698 3078 9707

$$
144 
WGUS84 KFWD 212058
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
358 PM CDT SAT MAY 21 2016

...The Flood Warning is cancelled for the following areas in Texas...
 
  Trinity River At Trinidad Affecting Henderson and Navarro Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC213-349-212128-
/O.CAN.KFWD.FL.W.0095.000000T0000Z-160523T0600Z/
/TDDT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
358 PM CDT SAT MAY 21 2016

The Flood Warning is cancelled for
  The Trinity River At Trinidad.
* At 3 PM Saturday the stage was 32.20 feet.
* Flood stage is 33 feet.
* Forecast...The river crested below flood stage at 32.2 feet. The 
  river will continue to fall to near  32 feet by Sunday morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 20, 7:22 AM CDT, 56 minutes earlier.

Area forecast discussion, May 20, 7:22 AM CDT, 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
722 AM CDT FRI MAY 20 2016

.AVIATION...
/12Z TAFs/

Clearing along the I-35 corridor overnight diminished the
visibility at many area airports, but as stratus filled in the
clear slot during the predawn hours, the visibility generally
improved. However, with occasional VFR conditions returning around
daybreak, some Metroplex airports will see a brief resurgence of
BR before filtered sunlight warms the surface layer.

Light southeast winds have ensued across Dallas/Fort Worth,
evidence that the unseasonably cool air is finally eroding. FWS
VWP shows southerly winds around 20 knots at FL020. Minimal
sunlight this morning should prevent this momentum from reaching
the ground, but southeast winds should dominate as the old
postfrontal layer dissolves.

VFR conditions should prevail by mid-afternoon and continue
tonight. With weak flow above the nocturnal boundary layer, the
stratus intrusion may not blanket all TAF sites Saturday morning.
If sufficiently delayed, it may arrive after 12Z as a scattered
deck. Have introduced MVFR ceilings at all TAF sites, but
confidence is not high.

25

&&

.PREV DISCUSSION... /ISSUED 402 AM CDT FRI MAY 20 2016/
After several days of scattered rain across North and Central
Texas...we will get a few quiet days before on and off rain
chances return for next week. The upper trough responsible for
yesterday's rain and thunderstorms is centered over eastern Kansas
with the trough axis extending southward into North Texas. With
the lack of any appreciable dry air advection into the
region...ample low level moisture in the cool airmass has resulted
in extensive low cloud cover and some fog. The low clouds will
likely persist through midday then begin scattering out this
afternoon. Temperatures will be slow to warm initially today then
should respond into the upper 70s by afternoon with breaks in the
clouds.

Weak upper ridging will prevail across the region through the
weekend with strengthening southerly flow and warming
temperatures. Highs on Saturday should climb into the mid and
upper 80s. Despite the ridging...ample low level moisture will be
in place across the Southern Plains and with weak forcing...scattered
thunderstorms are expected to develop along the dryline in
northwest Oklahoma late Saturday afternoon. These should organize
into a cluster and head southeast through late evening...running
into a strengthening cap as they head in our general direction. We
will have to keep an eye on these storms possibly making it into
North Texas late Saturday night but as of right now...will keep
PoPs out of the forecast.

Slightly better storm chances arrive on Sunday as the western U.S.
low moves a little closer and sends a piece of shortwave energy
into the central Plains. The dryline will move a little farther
east across the Panhandle and west-central Texas Sunday afternoon
where convection is again expected to develop. Upper level winds
would tend to send any organized convection southeast into our
area late Sunday evening. Areas along and west of Interstate 35
would have the best chance for storms during this time.

As we head into next week...the upper pattern does not change a
great deal with a large trough over the western U.S. This should
continue to support periodic waves of lift across the southern
Plains resulting in active dryline convection each afternoon
through much of next week. While storm chances are not high on any
particular day...we will be unstable each afternoon with steep
lapse rates. Forecast soundings suggest that we will remain capped
during much of the time...but any organized convection that
develops off to the west would likely move in our general
direction with the best chances occurring in the late afternoon
to late evening timeframe. The latest forecast will show 20-30
PoPs through much of next week.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    81  64  88  69  83 /   0   0   5  10  10
Waco                81  63  87  68  86 /   0   0   5  10  10
Paris               77  61  83  64  81 /   0   0   5  10  10
Denton              79  61  87  66  82 /   0   0   5  10  10
McKinney            79  61  86  66  83 /   0   0   5  10  10
Dallas              81  64  88  69  84 /   0   0   5  10  10
Terrell             80  62  87  67  84 /   0   0   5  10  10
Corsicana           80  64  87  68  85 /   0   0   5  10  10
Temple              82  63  86  68  85 /   0   0   5  10  10
Mineral Wells       80  62  86  67  83 /   0   0   5  10  20

&&

.FWD Watches/Warnings/Advisories...
None.
&&

25/91
Hazardous weather outlook, May 20, 4:36 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
436 AM CDT FRI MAY 20 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
436 AM CDT FRI MAY 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ALTHOUGH SEASONAL WARMTH WILL RETURN...AND RICH GULF MOISTURE WILL
RESULT IN CONSIDERABLE INSTABILITY...NORTH AND CENTRAL TEXAS MAY
REMAIN WELL CAPPED THROUGHOUT THE UPCOMING WEEK. HOWEVER...A
DRYLINE TO OUR WEST MAY SERVE AS A FOCUS FOR THE INITIATION OF
THUNDERSTORMS EACH DAY...AND THIS ACTIVITY MAY REACH NORTH AND
CENTRAL TEXAS DURING THE EVENING OR OVERNIGHT HOURS. WITH A VERY
UNSTABLE ATMOSPHERE IN PLACE...ANY STORMS THAT OCCUR COULD BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

25

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.